Alert archive / Massachusetts / Frost Advisories in 2014
Frost Advisory 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this frost advisory at Oct 5, 2014, 3:32 AM EDT for 4 states. It took effect at Oct 6, 2014, 2:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2014, 3:32 AM EDT (07:32 UTC)
- In effect from
- Oct 6, 2014, 2:00 AM EDT
- Expired
- Oct 6, 2014, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Boston/Norton, MA
Counties Northeastern Connecticut Planning Region, CT, Hampden County, MA, Hampshire County, MA, Worcester County, MA, Hillsborough County, NH, Providence County, RI
The radar
The Boston radar (KBOX), 84 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -251 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612 WWUS71 KBOX 050732 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 332 AM EDT SUN OCT 5 2014 MAZ002-003-NHZ011-051545- /O.NEW.KBOX.FZ.W.0001.141006T0600Z-141006T1400Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... JAFFREY...KEENE 332 AM EDT SUN OCT 5 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY. * LOCATION...FRANKLIN COUNTY IN MASSACHUSETTS AND CHESHIRE COUNTY IN SOUTHWESTERN NEW HAMPSHIRE. * TEMPERATURES...AROUND 30. * TIMING...LATE TONIGHT INTO EARLY MONDAY MORNING. * IMPACTS...SENSITIVE VEGETATION SHOULD BE PROTECTED. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ004-008-010-NHZ012-015-051545- /O.NEW.KBOX.FR.Y.0005.141006T0600Z-141006T1400Z/ NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...BARRE...FITCHBURG...CHESTERFIELD... AMHERST...NORTHAMPTON...MANCHESTER...NASHUA...PETERBOROUGH... WEARE 332 AM EDT SUN OCT 5 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY. * LOCATION...HAMPSHIRE AND NORTHERN WORCESTER COUNTIES IN MASSACHUSETTS AND HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE. * TEMPERATURES...IN THE LOWER 30S. * TIMING...LATE TONIGHT INTO EARLY MONDAY MORNING. * IMPACTS...SENSITIVE VEGETATION SHOULD BE PROTECTED. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
4 follow-up statements
742 WWUS71 KBOX 051439 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1039 AM EDT SUN OCT 5 2014 MAZ002-003-NHZ011-052245- /O.CON.KBOX.FZ.W.0001.141006T0600Z-141006T1400Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... JAFFREY...KEENE 1039 AM EDT SUN OCT 5 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... * LOCATION...FRANKLIN COUNTY IN MASSACHUSETTS AND CHESHIRE COUNTY IN SOUTHWESTERN NEW HAMPSHIRE. * TEMPERATURES...AROUND 30. * TIMING...LATE TONIGHT INTO EARLY MONDAY MORNING. * IMPACTS...SENSITIVE VEGETATION SHOULD BE PROTECTED. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ004-008-010-NHZ012-015-052245- /O.CON.KBOX.FR.Y.0005.141006T0600Z-141006T1400Z/ NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...BARRE...FITCHBURG...CHESTERFIELD... AMHERST...NORTHAMPTON...MANCHESTER...NASHUA...PETERBOROUGH... WEARE 1039 AM EDT SUN OCT 5 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... * LOCATION...HAMPSHIRE AND NORTHERN WORCESTER COUNTIES IN MASSACHUSETTS AND HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE. * TEMPERATURES...IN THE LOWER 30S. * TIMING...LATE TONIGHT INTO EARLY MONDAY MORNING. * IMPACTS...SENSITIVE VEGETATION SHOULD BE PROTECTED. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
727 WWUS71 KBOX 052030 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 430 PM EDT SUN OCT 5 2014 MAZ002-003-NHZ011-060430- /O.CON.KBOX.FZ.W.0001.141006T0600Z-141006T1400Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... JAFFREY...KEENE 430 PM EDT SUN OCT 5 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... * LOCATION...FRANKLIN COUNTY IN MASSACHUSETTS AND CHESHIRE COUNTY IN SOUTHWESTERN NEW HAMPSHIRE. * TEMPERATURES...AROUND 30. * TIMING...LATE TONIGHT INTO EARLY MONDAY MORNING. * IMPACTS...SENSITIVE VEGETATION SHOULD BE PROTECTED. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ004-008-010-NHZ012-015-060430- /O.CON.KBOX.FR.Y.0005.141006T0600Z-141006T1400Z/ NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...BARRE...FITCHBURG...CHESTERFIELD... AMHERST...NORTHAMPTON...MANCHESTER...NASHUA...PETERBOROUGH... WEARE 430 PM EDT SUN OCT 5 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... * LOCATION...HAMPSHIRE AND NORTHERN WORCESTER COUNTIES IN MASSACHUSETTS AND HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE. * TEMPERATURES...IN THE LOWER 30S. * TIMING...LATE TONIGHT INTO EARLY MONDAY MORNING. * IMPACTS...SENSITIVE VEGETATION SHOULD BE PROTECTED. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
292 WWUS71 KBOX 060324 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1124 PM EDT SUN OCT 5 2014 MAZ002-003-NHZ011-061130- /O.CON.KBOX.FZ.W.0001.141006T0600Z-141006T1400Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... JAFFREY...KEENE 1124 PM EDT SUN OCT 5 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY... * LOCATION...FRANKLIN COUNTY IN MASSACHUSETTS AND CHESHIRE COUNTY IN SOUTHWESTERN NEW HAMPSHIRE. * TEMPERATURES...IN THE LOWER 30S. * TIMING...LATE TONIGHT INTO EARLY MONDAY MORNING. * IMPACTS...SENSITIVE VEGETATION SHOULD BE PROTECTED. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ CTZ003-004-MAZ009-011-012-RIZ001-061130- /O.EXA.KBOX.FR.Y.0005.141006T0600Z-141006T1400Z/ TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC... BLANDFORD...SPRINGFIELD...MILFORD...WORCESTER...FOSTER... SMITHFIELD 1124 PM EDT SUN OCT 5 2014 ...FROST ADVISORY IN EFFECT UNTIL 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT MONDAY. * LOCATION...HAMPDEN AND SOUTHERN WORCESTER COUNTIES IN MASSACHUSETTS...TOLLAND AND WINDHAM COUNTIES IN CONNECTICUT...AND NORTHWEST PROVIDENCE COUNTY IN RHODE ISLAND. * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...LATE TONIGHT INTO EARLY MONDAY MORNING. * IMPACTS...SENSITIVE VEGETATION SHOULD BE PROTECTED. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ004-008-010-NHZ012-015-061130- /O.CON.KBOX.FR.Y.0005.141006T0600Z-141006T1400Z/ NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...BARRE...FITCHBURG...CHESTERFIELD... AMHERST...NORTHAMPTON...MANCHESTER...NASHUA...PETERBOROUGH... WEARE 1124 PM EDT SUN OCT 5 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY... * LOCATION...HAMPSHIRE AND NORTHERN WORCESTER COUNTIES IN MASSACHUSETTS AND HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE. * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...LATE TONIGHT INTO EARLY MONDAY MORNING. * IMPACTS...SENSITIVE VEGETATION SHOULD BE PROTECTED. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
867 WWUS71 KBOX 060756 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 356 AM EDT MON OCT 6 2014 MAZ002-003-NHZ011-061400- /O.CON.KBOX.FZ.W.0001.000000T0000Z-141006T1400Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... JAFFREY...KEENE 356 AM EDT MON OCT 6 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * LOCATION...FRANKLIN COUNTY IN MASSACHUSETTS AND CHESHIRE COUNTY IN SOUTHWESTERN NEW HAMPSHIRE. * TEMPERATURES...IN THE LOWER 30S. * TIMING...THROUGH MID MORNING. * IMPACTS...SENSITIVE VEGETATION SHOULD BE PROTECTED. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ CTZ003-004-MAZ004-008>012-NHZ012-015-RIZ001-061400- /O.CON.KBOX.FR.Y.0005.000000T0000Z-141006T1400Z/ TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...MANCHESTER... NASHUA...PETERBOROUGH...WEARE...FOSTER...SMITHFIELD 356 AM EDT MON OCT 6 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * LOCATION...PORTIONS OF NORTHEASTERN CONNECTICUT...NORTHWESTERN RHODE ISLAND...SOUTHERN NEW HAMPSHIRE...AND WESTERN AND CENTRAL MASSACHUSETTS. * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...THROUGH MID MORNING. * IMPACTS...SENSITIVE VEGETATION SHOULD BE PROTECTED. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Oct 4, 10:03 PM EDT, 5 hours 29 minutes earlier.
Area forecast discussion, Oct 4, 10:03 PM EDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1003 PM EDT SAT OCT 4 2014
.SYNOPSIS...
SHOWERS WITH EMBEDDED HEAVIER DOWNPOURS WILL COME TO AND END
TONIGHT AS A COLD FRONT CROSSES THE AREA. BEHIND THE FRONT...
DRIER AND COOLER AIR OVERSPREADS THE REGION LATER TONIGHT INTO
SUNDAY. AFTER A COOL MONDAY MORNING MILDER WEATHER RETURNS FOR
MUCH OF NEXT WEEK. SCATTERED SHOWERS ARE POSSIBLE AHEAD OF A COLD
FRONT LATE TUE INTO WED. MORE SHOWERS CAN BE EXPECTED FRI AS LOW
PRESSURE HEADS E FROM THE OHIO VALLEY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
10 PM UPDATE...A LINE OF SHOWERS WITH BRIEF HEAVY SHOWERS IS
APPROACHING THE EAST COAST OF MASSACHUSETTS AND WILL MOVE OFFSHORE
BEFORE MIDNIGHT. THE COLD FRONT IS TRAILING THIS LINE FAIRLY
CLOSELY WITH WINDS SHIFTING TO THE WEST AND TEMPERATURES DROPPING
SLOWLY BUT SURELY.
FAIRLY LIGHT WINDS IMMEDIATELY BEHIND FRONT MEANS PATCHY FOG/LOW
CLOUDS WILL BE SLOW TO ERODE...BUT DRIER AIR WILL EVENTUALLY WIN
BATTLE OVERNIGHT AS SKIES SLOWLY CLEAR. W/NW WINDS MAY GUST UP TO
20-25 MPH BEFORE DAYBREAK.
PREVIOUS FORECAST HANDLES ALL OF THIS WELL SO ONLY MAKE MINOR
ADJUSTMENTS TO POP TO MATCH RADAR TRENDS. HRRR DOING A GOOD JOB
AND WAS FOLLOWED CLOSELY.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUNDAY...
TYPICAL EARLY OCTOBER WEATHER WITH TEMPS IN THE U50S AND L60S
ALONG WITH A BRISK WNW WIND UP TO 20-25 MPH...THEN DIMINISHING
DURING THE AFTERNOON. COLUMN IS FAIRLY DRY AND CORE OF COLD AIR
ALOFT WELL TO THE WEST. THUS LAPSE RATES MODEST AT BEST SO NOT
MUCH DIURNAL CU/SCU EXPECTED. HENCE ABUNDANT SUNSHINE.
SUN NIGHT...
CHILLY NIGHT AND FOLLOWED THE COLDER MOS GUIDANCE INSTEAD OF A
MODEL BLEND. MAY NEED FROST ADVISORIES FOR WESTERN/NW MA INTO
SOUTHWEST NH. GOOD RADIATIONAL COOLING AS SURFACE HIGH SLIPS
SOUTH OF NEW ENGLAND WITH PGRAD RELAXING.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGHLIGHTS...
* MILD MON AND TUE AHEAD OF COLD FRONT
* SCATTERED SHOWERS/ISOLATED STORMS LATE TUE INTO EARLY WED
* MORE SHOWERS POSSIBLE FRI
DETAILS...
CLOSED LOW REMAINS OVER SOUTH CENTRAL CANADA THROUGH MOST
OF EXTENDED PERIOD...BEFORE SHIFTING N OF MARITIMES BY NEXT WEEKEND.
THIS KEEPS TROUGH IN PLACE ACROSS NORTHEAST MUCH OF WEEK BEFORE
TRANSITIONING TO MORE ZONAL FLOW BY WEEKEND.
MONDAY...HIGH PRESSURE HEADS OFFSHORE RESULTING IN MILDER S/SW FLOW
ACROSS REGION. PLENTY OF SUNSHINE AND MIXING TO NEAR 850 MB SUPPORTS
HIGHS WELL INTO 60S AWAY FROM S COAST.
TUESDAY INTO WEDNESDAY...COLD FRONT APPROACHES FROM GREAT LAKES TUE
AND CROSSES SOUTHERN NEW ENGLAND WED MORNING. BROAD S/SW FLOW IN
PLACE AHEAD OF FRONT WILL BRING ENOUGH MOISTURE FOR SCATTERED
SHOWERS LATE TUE INTO EARLY WED...ALONG WITH ISOLATED THUNDERSTORMS
ALTHOUGH INSTABILITY APPEARS TO BE MARGINAL. DESPITE INCREASING
CLOUDS TUE...HIGHS SHOULD WARM WELL INTO 60S AND LOWER 70S GIVEN
TEMPERATURES ALOFT. AIRMASS BEHIND FRONT IS NOT MUCH COOLER AND WITH
SUNSHINE/W FLOW HIGHS WED SHOULD STILL MANAGE TO REACH 60S TO AROUND
70 ACROSS MOST OF AREA.
THURSDAY... HIGH PRESSURE BUILDS SOUTH OF NEW ENGLAND WITH
DIMINISHING W FLOW. SHOULD STILL BE RATHER MILD WITH HIGHS IN 60S.
FRIDAY INTO SATURDAY...LOW PRESSURE OVER OH VALLEY HEADS E AND
SHOULD CROSS SOUTHERN NEW ENGLAND FRI NIGHT BEFORE HEADING OFFSHORE
EARLY SAT. THIS WILL BRING ANOTHER ROUND OF SHOWERS TO MUCH OF
REGION...WITH HIGHER AMOUNTS FOCUSED CLOSER TO S COAST FRI AND FRI
NIGHT. HOWEVER MODELS/ENSEMBLES HINT AT DEVELOPMENT OF ANOTHER LOW
PRESSURE CENTER ALONG FRONT S OF NEW SMALL CRAFT ADVISORIES MAY BE
NEEDED FOR MUCH OF PERIOD.
MONDAY...INCREASING S WINDS WITH GUSTS TO 25KT POSSIBLE NEAR SHORE
AS HIGH PRESSURE MOVES OFFSHORE. SEAS MAY REACH 5 FT ON OPEN S
COASTAL WATERS BY EVENING. PATCHY FOG POSSIBLE LATE AT NIGHT MAINLY
NEAR S COAST.
TUESDAY...APPROACHING COLD FRONT MAINTAINS S/SW WINDS GUSTING TO 25
KT AND 5-6 FT SEAS ON OPEN S COASTAL WATERS. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS POSSIBLE LATE IN DAY AND AT NIGHT.
WEDNESDAY...COLD FRONT CROSSES WATERS DURING DAY WITH WIND SHIFT TO
SW AND THEN W...POSSIBLY GUSTING AS HIGH AS 30KT DURING AFTERNOON.
SEAS BUILD FURTHER ON OPEN WATERS TO AS HIGH AS 7 FT.
THURSDAY...HIGH PRESSURE BUILDS OVER NEW ENGLAND WITH DIMINISHING
WINDS AND SEAS.ENGLAND SAT MORNING...WHICH WILL PROBABLY DELAY
CLEARING S OF MASS PIKE UNTIL SAT AFTERNOON OR EVENING. CANADIAN
HIGH PRESSURE FOLLOWS SAT AFTERNOON WHICH WILL BRING MORE FALL-
LIKE AIRMASS TO REGION.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
MODERATE CONFIDENCE TONIGHT...HIGH CONFIDENCE SUN/SUN NIGHT.
IFR/LIFR PERSIST EARLY TONIGHT IN SHOWERS AND ISOLATED THUNDER...
MAINLY FROM SW NH INTO CENTRAL/EASTERN MA AND RI. CONDITIONS
IMPROVE TO MVFR BEHIND BACK EDGE OF SHOWERS WHERE COLD FRONT IS
LOCATED...AND FURTHER IMPROVE TO VFR A FEW HOURS LATER. TIMING
BRINGS BACK EDGE TO ORH/PVD AROUND 00Z...MHT/BOS/HYA CLOSER TO
03-04Z. BEHIND THE FRONTAL PASSAGE WEST WINDS MAY BRIEFLY GUSTS UP
TO 25 KT.
SUNDAY AND SUNDAY NIGHT...VFR LIKELY ALONG WITH DRY RUNWAYS. WEST
WINDS MAY GUSTS UP TO 20 KT DURING THE MORNING THEN DIMINISHING IN
THE AFTERNOON AND ESPECIALLY AFTER SUNSET.
KBOS...HIGH CONFIDENCE IN TRENDS. MARGINAL LLWS 22Z-02Z WITH WINDS
AT 2KFT 16040KT.
KBDL...HIGH CONFIDENCE IN TRENDS. MARGINAL LLWS TIL 21Z WITH WINDS
AT 2 KFT 15040KT.
OUTLOOK...MON THROUGH THURSDAY...MODERATE CONFIDENCE.
MONDAY...VFR. S WINDS GUSTING TO 25KT. PATCHY MVFR/IFR IN FOG LATE
MONDAY NIGHT.
TUESDAY...S WINDS GUSTING TO 25KT. MVFR CIGS/VSBYS IN SCT SHOWERS/
ISOLATED TSTMS ACROSS INTERIOR LATE IN DAY...AND ACROSS MOST OF AREA
TUE NIGHT.
WEDNESDAY...MVFR CIGS/VSBYS IN SCT SHOWERS/ISOLATED TSTMS...MAINLY
EARLY. VFR WITH CLEARING BY AFTERNOON AND W WINDS GUSTING TO 25KT.
THURSDAY...VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
TONIGHT...
LEFTOVER EAST SWELLS EASTERN MA WATERS BUT DEVELOPING SE WIND
WAVES ALL WATERS. SHOWERS WITH EMBEDDED HEAVY RAIN THIS EVENING
THEN MOVING WELL OFFSHORE AFTER MIDNIGHT. LOW RISK OF AN ISOLATED
TSTM SOUTHERN WATERS. SE WINDS BECOME WNW WITH THE WIND SHIFT AND
GUSTS UP TO 25 KT POSSIBLE. VSBY IMPROVES WITH THE WIND SHIFT TOO.
SUNDAY...
WNW WINDS UP TO 25 KT IN THE MORNING DIMINISHES DURING THE
AFTERNOON. DRY WEATHER AND GOOD VSBY.
SUN NIGHT...
LIGHT WINDS/GOOD VSBY AND DRY WEATHER.
OUTLOOK...MONDAY THROUGH THURSDAY...
SMALL CRAFT ADVISORIES MAY BE NEEDED FOR MUCH OF PERIOD.
MONDAY...INCREASING S WINDS WITH GUSTS TO 25KT POSSIBLE NEAR SHORE
AS HIGH PRESSURE MOVES OFFSHORE. SEAS MAY REACH 5 FT ON OPEN S
COASTAL WATERS BY EVENING. PATCHY FOG POSSIBLE LATE AT NIGHT MAINLY
NEAR S COAST.
TUESDAY...APPROACHING COLD FRONT MAINTAINS S/SW WINDS GUSTING TO 25
KT AND 5-6 FT SEAS ON OPEN S COASTAL WATERS. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS POSSIBLE LATE IN DAY AND AT NIGHT.
WEDNESDAY...COLD FRONT CROSSES WATERS DURING DAY WITH WIND SHIFT TO
SW AND THEN W...POSSIBLY GUSTING AS HIGH AS 30KT DURING AFTERNOON.
SEAS BUILD FURTHER ON OPEN WATERS TO AS HIGH AS 7 FT.
THURSDAY...HIGH PRESSURE BUILDS OVER NEW ENGLAND WITH DIMINISHING
WINDS AND SEAS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT SUNDAY FOR ANZ232>235-237-
251.
SMALL CRAFT ADVISORY FROM 5 AM TO 2 PM EDT SUNDAY FOR ANZ231.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ250-254>256.
&&
SYNOPSIS...NOCERA/JWD
NEAR TERM...NOCERA/RLG/JWD
SHORT TERM...NOCERA
LONG TERM...JWD
AVIATION...NOCERA/JWD
MARINE...NOCERA/JWDHazardous weather outlook, Oct 4, 3:22 PM EDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 322 PM EDT SAT OCT 4 2014 MAZ002>004-008>011-NHZ011-015-051930- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 322 PM EDT SAT OCT 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A MODERATE RISK OF FROST LATE SUNDAY NIGHT AND EARLY MONDAY MORNING...AS TEMPERATURES FALL INTO THE LOW AND MID 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ005>007-012>024-026-NHZ012-RIZ001>008-051930- HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- EASTERN HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 322 PM EDT SAT OCT 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED FROST IS POSSIBLE IN SOME LOW LYING AREAS AWAY FROM THE IMMEDIATE COAST LATE SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-051930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 322 PM EDT SAT OCT 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:32 AM EDT | Freeze Warning | BOX | Cheshire | 30 hr |
Nearby
Frost Advisories in Massachusetts, 2014Frost Advisories in New Hampshire, 2014Frost Advisories in Connecticut, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.